AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Hölder Continuity of Weak Solutions to Subelliptic Equations with Rough Coefficients
Eric T. Sawyer, McMaster University, Hamilton, ON, Canada, and Richard L. Wheeden, Rutgers University, New Brunswick, NJ

Memoirs of the American Mathematical Society
2006; 157 pp; softcover
Volume: 180
ISBN-10: 0-8218-3826-1
ISBN-13: 978-0-8218-3826-6
List Price: US$69
Individual Members: US$41.40
Institutional Members: US$55.20
Order Code: MEMO/180/847
[Add Item]

Request Permissions

We study interior regularity of weak solutions of second order linear divergence form equations with degenerate ellipticity and rough coefficients. In particular, we show that solutions of large classes of subelliptic equations with bounded measurable coefficients are Hölder continuous. We present two types of results dealing with such equations. The first type generalizes the celebrated Fefferman-Phong geometric characterization of subellipticity in the smooth case. We introduce a notion of \(L^q\)-subellipticity for the rough case and develop an axiomatic method which provides a near characterization of the notion of \(L^q\)-subellipticity. The second type deals with generalizing a case of Hörmanders's celebrated algebraic characterization of subellipticity for sums of squares of real analytic vector fields. In this case, we introduce a "flag condition" as a substitute for the Hörmander commutator condition which turns out to be equivalent to it in the smooth case. The question of regularity for quasilinear subelliptic equations with smooth coefficients provides motivation for our study, and we briefly indicate some applications in this direction, including degenerate Monge-Ampère equations.

Table of Contents

  • Introduction
  • Comparisons of conditions
  • Proof of the general subellipticity theorem
  • Reduction of the proofs of the rough diagonal extensions of Hörmander's theorem
  • Homogeneous spaces and subrepresentation inequalities
  • Appendix
  • Bibliography
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia